Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 12, NWS Spokane, WA

November 8, 2014Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this wind advisory at Nov 8, 2014, 2:46 PM PST for Chelan County, Douglas County, Grant County, Washington. It took effect at Nov 9, 2014, 7:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2014, 2:46 PM PST (22:46 UTC)
In effect from
Nov 9, 2014, 7:00 AM PST
Expired
Nov 9, 2014, 5:00 PM PST
In force
10 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WWUS76 KOTX 082246
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PST SAT NOV 8 2014

...WINDY CONDITIONS EXPECTED SUNDAY...


WAZ041-042-044-091200-
/O.NEW.KOTX.WI.Y.0012.141109T1500Z-141110T0100Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
246 PM PST SAT NOV 8 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM PST SUNDAY FOR THE
EAST SLOPES OF THE NORTHERN CASCADES...WENATCHEE AREA AND
WATERVILLE PLATEAU.

* WINDS...BELOW 2000 FEET...WEST 20 TO 30 MPH WITH GUSTS UP TO 40
  MPH. ABOVE 2000 FEET...WEST 30 TO 40 MPH WITH GUSTS UP TO 55 OR
  60 MPH. 

* TIMING...WINDS WILL START TO INCREASE ACROSS THE MOUNTAINS
  DURING THE MORNING. WINDS WILL PEAK BETWEEN 1 PM AND 4 PM. WINDS
  WILL BE THEIR STRONGEST ACROSS THE VALLEYS DURING THE
  AFTERNOON.

* IMPACTS...TREE BRANCHES WILL BREAK AND UNANCHORED OBJECTS SUCH
  AS LAWN FURNITURE OR GARBAGE CANS WILL BE BLOWN AROUND. HIGH
  PROFILE VEHICLES ARE ALSO URGED TO USE CAUTION AS DRIVING ON
  EXPOSED HIGHWAYS WILL BE DIFFICULT. SCATTERED POWER OUTAGES ARE
  ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
449 
WWUS76 KOTX 091157
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
357 AM PST SUN NOV 9 2014

...WINDY IN THE WENATCHEE...CHELAN...WATERVILLE AREAS TODAY...

WAZ041-042-044-100100-
/O.CON.KOTX.WI.Y.0012.141109T1500Z-141110T0100Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
357 AM PST SUN NOV 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PST THIS AFTERNOON...

* MOUNTAIN WINDS...FOR RIDGE TOPS AND EXPOSED ELEVATIONS ABOVE
  3500 FEET...WINDS WILL INCREASE EARLY THIS MORNING BECOMING WEST
  25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WIND SHOULD DECREASE
  TO 20 TO 25 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON.

* VALLEY WINDS...LOCALIZED GUSTS TO 40 MPH WILL BE POSSIBLE AROUND
  WENATCHEE...CHELAN...ENTIAT...AND WATERVILLE THIS MORNING. BY
  THIS AFTERNOON...WINDY CONDITIONS WILL BECOME MORE PREVALENT
  FOLLOWING THE COLD FRONT...SUSTAINED 20 TO 25 MPH WITH GUSTS TO
  40 MPH.

* TIMING...WINDY CONDITIONS WILL INITIALLY DEVELOP OVER THE
  MOUNTAIN RIDGES THIS MORNING. SOME SPORADIC LOW ELEVATION GUSTS
  WILL BE POSSIBLE THIS MORNING...BUT THE STRONGEST WINDS IN THE
  VALLEYS SHOULD DEVELOP IN THE AFTERNOON.

* IMPACTS...UNANCHORED OBJECTS SUCH AS LAWN FURNITURE OR GARBAGE
  CANS WILL BE BLOWN AROUND. MOTORISTS OF HIGH PROFILE VEHICLES
  MAY HAVE DIFFICULTY. SCATTERED POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
862 
WWUS76 KOTX 100101
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
501 PM PST SUN NOV 9 2014


WAZ041-042-044-100215-
/O.EXP.KOTX.WI.Y.0012.000000T0000Z-141110T0100Z/
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
501 PM PST SUN NOV 9 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. SPEEDS WILL STILL REMAIN
BREEZY THROUGH THE EVENING...WITH LOCAL GUSTS NEAR 30 TO 35 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:24 AM PST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 8, 10:24 AM PST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Spokane WA
1024 AM PST SAT NOV 8 2014

.SYNOPSIS...
Today's will be dry and mild with relatively light winds. The
weather will become increasingly wet and windy on Sunday with the
passage of a quick moving Pacific storm system. Much colder air
will blow into the region on Tuesday as an early season arctic
front plows into the Pacific Northwest. High temperatures in the
30s will be common from Tuesday into next weekend.

&&

.DISCUSSION...
Morning update to keep the fog hanging on in many locations. Mid
and high level clouds are currently moving in from the northwest
and this will hinder the burn off of fog. So have kept in areas of
fog for northeast WA and north ID through 1pm and then have patchy
fog mentioned through the rest of the afternoon and through the
overnight hours. This could reek havoc on high temperatures
today. For now have held off on making any changes. We have
forecasted temps cooler than yesterday and so far they look good.
/Nisbet

&&

.AVIATION...
18Z TAFS: Fog has started to slowly dissipate...with the exception
of KSFF, KSZT. With the mid and high level clouds moving in from
the northwest...it will become more difficult for the fog to burn
out of the valleys of northeast WA and north ID. Have kept at
least patchy fog wording through the day and into tonight. Low
level wind shear has been kept in Wenatchee after 09z as a strong
low pressure system crosses the Cascades Sunday morning. NAM
forecast soundings indicate a strong morning inversion and
increasing westerly winds across the Cascades contributing to low
level wind shear along the East Slopes of the Cascades. Westerly
winds will start to increase aft 12-15z across most of the
Wenatchee/Waterville Plateau/Columbia Basin/Palouse region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        50  39  53  32  42  21 /   0   0  70  30  10  10
Coeur d'Alene  51  37  49  28  41  18 /   0   0  90  50  20  10
Pullman        56  40  55  39  45  25 /   0   0  70  50  20  10
Lewiston       56  42  59  40  49  28 /   0   0  50  30  20  10
Colville       49  38  47  29  42  20 /   0  10  50  30  20  10
Sandpoint      47  35  46  26  38  15 /   0  10  90  50  20  20
Kellogg        50  37  45  32  37  16 /   0   0 100  80  30  20
Moses Lake     53  37  61  36  48  29 /   0   0  10  10   0   0
Wenatchee      53  38  61  37  49  31 /   0   0  10  10   0   0
Omak           52  34  56  30  44  25 /   0  10  10  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Nov 8, 7:17 AM PST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
717 AM PST SAT NOV 8 2014

WAZ041>044-091500-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
717 AM PST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...SUSTAINED WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 40
MPH WILL BE POSSIBLE IN THE WENATCHEE...CHELAN...AND WATERVILLE
AREAS. EXPOSED RIDGES IN THE CASCADES MAY EXPERIENCE GUSTS OF 50
TO 60 MPH ON SUNDAY.

BEGINNING TUESDAY...MUCH COLDER WEATHER WILL ARRIVE IN CENTRAL
WASHINGTON. HIGH TEMPERATURES IN THE 30S AND LOW 40S WILL BE
COMMON FROM TUESDAY THROUGH THE WEEKEND...AND LOOK FOR LOW
TEMPERATURES IN THE TEENS AND TWENTIES.

IDZ002-003-026-027-WAZ031>036-091500-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
717 AM PST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ON SUNDAY AFTERNOON...SUSTAINED WEST WINDS OF 15 TO 20 MPH WITH
GUSTS OF 35 MPH WILL BE POSSIBLE IN THE MOSES LAKE...PULLMAN...
RITZVILLE AND SPOKANE AREAS. EXPOSED RIDGES IN THE CASCADES MAY
EXPERIENCE GUSTS OF 50 TO 60 MPH ON SUNDAY.

BEGINNING MONDAY NIGHT...MUCH COLDER WEATHER WILL ARRIVE IN
EASTERN WASHINGTON AND NORTH IDAHO. HIGH TEMPERATURES IN THE 20S
AND LOW 30S WILL BE COMMON FROM TUESDAY THROUGH THE WEEKEND...AND
LOOK FOR LOW TEMPERATURES IN THE TEENS.

IDZ001-004-WAZ037-038-091500-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
717 AM PST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE MOUNTAINS OF THE
IDAHO PANHANDLE SUNDAY NIGHT INTO MONDAY. MOTORISTS MAY ENCOUNTER
SNOW OR SLUSH ON INTERSTATE 90 AROUND LOOKOUT PASS ON MONDAY
MORNING.

BEGINNING MONDAY NIGHT...MUCH COLDER WEATHER WILL ARRIVE IN
EASTERN WASHINGTON AND NORTH IDAHO. HIGH TEMPERATURES IN THE 20S
AND WILL BE COMMON FROM TUESDAY THROUGH THE WEEKEND...AND LOOK
FOR LOW TEMPERATURES IN THE SINGLE DIGITS AND TEENS.

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.